Started prolia last year, had a fall back in 2000 but back pain now is severe, just started flexeril, weight gain because I stay hungry all the time, head itches, mouth has sores in it & 1 outside that doesn't heal, more easily stressed & agitated easy, hysterectomy when I was 27,hands r numb when I have them at rest a couple hours & swell where I can't hardly use them to even turn on a light, they also ache like a toothache but back is constant pain my body is swelled tight, more gas pains. Will this ease off with more shots or get worse? I'm 54 & dr said hardly any reactions to drug less than Boniva which I had for about 2 yrs. & it seemed to do ok except with bone scan it showed no improvement but slightly worse than last one. I am a caregiver & I feel worse than 95 yr. old patient I take care of.
Does prolia make weight gain & hunger, sores in & around mouth that doesn't heal, tired, back pain?
Question posted by Tapplegate on 28 Dec 2013
Last updated on 29 December 2013
I also left you an answer to the tea tree oil question on my other posting. But here is a recap of the rest of my answer for others. A year and 3 months after having just one Prolia injection, I have terrific bone pain and bruising even from lying on a pillow for 4 days straight after a bad spinal tap where I couldn't lift my head. The bone pain was not listed as a side effect and I reported it to the FDA who wrote me back saying that they would pay more attention if they got other similar complaints. So I urge you to go online and REPORT IT too. And I also have skin inflammation and mouth sores that remains from the Prolia injection. Also, my parathyroid levels went sky high as a direct result of the Prolia. Finally about 9 months later, after taking high doses of Vitamin D, the levels finally went back to normal.
In my opinion Consumers Reports is right that the high risk with these bone medications in the classification of Bisphosphonates (includes Fosamax) does not warrant the minimal benefit of them. I took Fosamax for over 5 years and still got bad osteoporosis. I am 61 years old. A friend of mine took just 2 Fosamax pills and has had crippling pain ever since--about 2 years ago.
Based on my experience and the opinion of Consumers Reports, I now believe that ALL bone medications are a risk. You may be lucky with no side effects as I had none with the Fosamax, but it hardly helped me. My mother died at age 88 with severe osteoporosis after also taking Fosamax for years, but never broke anything. She was very careful.
I am willing to take estrogen patches because it's the only way that I can have sex, but the estrogen does slow the bones deteriorating. Yes there are risks with taking estrogen. That's my story. I sure hope that a number of you have better stories with your bones after taking these bone meds and see what results you have then years later.
Personally, I think you need to see a different doctor. Is the doctor a rheumatologist? It doesn't sound like you are being managed very well. What do you think???
I also have osteoporosis and am 59. I've done the bone scans, too. It doesn't get better but it can be managed. I've had one hip replacement already and need another. How you perceive your condition will determine how well you do with it. I get how you feel... honestly, I do. When I was 48, my doctor told me I had the bones of an 84 year... and now I knew what it felt like to be old. I was pretty darn upset with him over that comment. BUT... I can still walk using a cane and on bad days I use two. I work part time where I am on my feet all day. I do physical therapy, too, and everything else possible to keep myself upright and mobile.
The way I look at it is I can stay home and be miserable or get out of my own way and manage what I have instead of being a slave to it. That was me... not you. I am talking strictly about myself. I have managed to lose a bunch of weight to take the stress off my joints. I lost 92 lbs. I got remarried. I follow a pretty strict diet... I learned that sugar exacerbates pain so I don't consume or ingest anything with added sugar. I still do my own grocery shopping even when the pain seems unbearable. I can live with pain; it won't kill me. I break down now and again because pain is tiring... even exhausting. But I still get back up and keep going.
I do have an implant that sends different signals to the brain. I need a hip replacement so the implant doesn't help with that type of pain BUT it does help with my back pain or the "perception" of it. Has the neuro stimulator been discussed with you as a possibility?
I am telling you these things because it is possible to keep going... even in pain. Anything is possible if you keep moving forward. I hope by sharing these things with you that you can muster the strength and courage to keep putting one foot in front of the other.
In my humble opinion, Prolia was not investigated enough before it was put on the market. The folks I've talked to have PERMANENT, disabling side effects from it. Hopefully, one of those folks will answer your question, too. I have been getting Zometa (zoledronic acid) for nearly 10 years. It is a bone builder like Prolia, but I have minor side effects the day of the infusion (it's an IV treatment), but nothing like you are describing. For conditions other than a bone cancer, I'm not convinced that these bone builders are beneficial enough to risk some of these horrid side effects you describe. I would NEVER agree to get Prolia. I'm on Zometa as a treatment for multiple myeloma, and it has helped to rebuild the areas where I had bone lesions. These are just my opinions about Prolia. I hope my friends show up to share their experiences about Prolia. I wish you the best.
Here is the list of side effects https://www.drugs.com/sfx/prolia-side-effects.html. You must be miserable. Do you see someone for the pain?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.